Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 76, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 2009, 7:09 PM EDT for Indian River County, Okeechobee County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2009, 7:09 PM EDT (23:09 UTC)
- Expired
- Jul 10, 2009, 7:52 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Indian River County, FL, Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:18 PM EDT | HAIL 0.75 | 2 N Fort Drum, FL | LARGE TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 102309
SVRMLB
FLC061-093-110015-
/O.NEW.KMLB.SV.W.0076.090710T2309Z-090711T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
709 PM EDT FRI JUL 10 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN INDIAN RIVER COUNTY IN FLORIDA
NORTHEASTERN OKEECHOBEE COUNTY IN FLORIDA
* UNTIL 815 PM EDT.
* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FORT DRUM...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2734 8068 2742 8097 2764 8094 2764 8087
2767 8087 2771 8070 2756 8068
TIME...MOT...LOC 2309Z 260DEG 11KT 2753 8087
$$
KELLY2 follow-up statements
000
WWUS52 KMLB 102323
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
723 PM EDT FRI JUL 10 2009
FLC061-093-110015-
/O.CON.KMLB.SV.W.0076.000000T0000Z-090711T0015Z/
OKEECHOBEE-INDIAN RIVER-
723 PM EDT FRI JUL 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHWESTERN INDIAN RIVER AND NORTHEASTERN OKEECHOBEE COUNTIES...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FORT DRUM...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2734 8068 2742 8097 2764 8094 2764 8087
2767 8087 2771 8070 2756 8068
TIME...MOT...LOC 2322Z 280DEG 16KT 2746 8078
$$
KELLY000
WWUS52 KMLB 102352
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT FRI JUL 10 2009
FLC061-093-110000-
/O.CAN.KMLB.SV.W.0076.000000T0000Z-090711T0015Z/
OKEECHOBEE-INDIAN RIVER-
752 PM EDT FRI JUL 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN INDIAN RIVER AND
NORTHEASTERN OKEECHOBEE COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2734 8068 2742 8097 2764 8094 2764 8087
2767 8087 2771 8070 2756 8068
TIME...MOT...LOC 2350Z 280DEG 16KT 2744 8064
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 10, 2:35 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 235 PM EDT FRI JUL 10 2009 .DISCUSSION... ...COVERAGE OF AFTERNOON STORMS GRADUALLY DIMINISHING OVER WEEKEND.. TONIGHT...AFTERNOON STORMS AND SHOWERS EXPECTED TO LINGER THROUGH SUNSET THEN DIMINISH AS DAYTIME HEATING INFLUENCE IS LOST. FRONTAL TROUGHING/BOUNDARY MOVING DOWN THE PENINSULA CONTINUES TO DISSIPATE AS UPPER TROUGH AXIS MOVES OVERHEAD THEN OFF TO THE SOUTHEAST. WATER VAPOR SATELLITE LOOP ALREADY SHOWING DRIER MID/UPPER LEVEL AIR MASS FILTERING IN FROM THE NORTHWEST AND OVER THE STATE OVERNIGHT AND SATURDAY. SCATTERED SHOWERS/STORMS OVERLAND WILL WIND DOWN DURING THE EVENING. SATURDAY...WEAK SURFACE TROUGHING FORECAST TO LIE OVER CENTRAL FLORIDA SATURDAY WILL ACT AS A FOCUS FOR ISOLATED SHOWERS MOVING WEST TO EAST. EXPECT AFTERNOON SHOWERS AND STORMS TO DEVELOP AND PUSH TO THE EAST AS THE STEERING FLOW WILL HAVE NOT YET SHIFTED AROUND TO THE NORTHEAST AND EAST. LIKELY POP/60 FROM CAPE CANAVERAL AND SOUTH BREVARD/OSCEOLA SOUTH AS STRONGER WESTERLY STEERING FLOW WILL TEND TO PUSH STORMS BACK TO THE COAST. STORMS COULD BECOME GOOD LIGHTNING/GUSTY WIND PRODUCERS CAPE CANAVERAL SOUTH AS THEY BUMP AGAINST THE AFTERNOON SEA BREEZE. (PREVIOUS DISCUSSION) .SUN-MON... CTRL CONUS RIDGE TRIES TO BUILD EWD AND LINK UP WITH THE WRN EXTENSION OF THE ATLC RIDGE...BUT AS WEVE SEEN SO OFTEN THIS SUMMER THUS FAR...IT NEVER REALLY COMPLETES THE JOB. INSTEAD...ECFL REMAINS UNDER A SORT OF WEAKNESS AT H50 (591-592DM) BETWEEN THE RIDGES. THIS WILL KEEP A WEAK SFC PRES PATTERN IN PLACE. AS MOISTURE ASCD WITH WEAKENING FRONTAL TROUGH DIMINISHES...POPS WILL RETURN TO NR CLIMO (30-40). BY LATE MON/MON NGT...THE GFS SHOWS SOME SHORT WAVE ENERGY TRYING TO DRIVE A FRONTAL TROUGH CLOSE ENOUGH TO NORTH FL...BUT WOULD PREFER TO WAIT BEFORE NUDGING UP POPS ANY. .TUE-THU... PERSISTENT ERN CONUS TROUGHING WILL MAINTAIN THE SUBTLE WEAKNESS IN THE H50 HGT FIELDS OVER FL. GFS GUIDANCE SHOWS SLOWLY INCREASING MOISTURE IN PERSISTENT LIGHT SRLY FLOW PATTERN WITH SFC RIDGE AXIS IN CLOSE PROXIMITY. WILL SLOWLY TREND POPS UP FROM 30 TO 40 FROM MID TO LATE WEEK. ALL IN ALL...COVERAGE AND STORM STRENGTH DURG DAYS 2-7 LOOK LIKE PRETTY TYPICAL FOR EARLY-MID JULY. && .AVIATION...SCATTERED MVFR/IFR LIGHTNING STORMS WITH GUSTS TO 45KT AS DAYTIME HEATING AND PREVAILING WESTERLY FLOW PUSHES STORMS AGAINST THE SEA BREEZE AS IT TRIES TO MOVE INLAND. STORMS/SHOWERS EXPECTED TO WIND DOWN MID EVENING WITH MID/HIGH LEVEL DEBRIS CLOUDS THROUGH 11/06Z. VFR THROUGH 16Z THEN MVFR AS DAYTIME HEATING STARTS HELPING TO FORM CU. && .MARINE...TONIGHT...GREATEST CONCERN THROUGH THE EVENING WILL BE STORMS AFFECTING THE COAST. MANY STORMS WILL CONTAIN G35KT...FREQUENT LIGHTNING AND REDUCED VISIBILITY IN STORMS OVER THE ICW AND NEARSHORE WATERS CAPE CANAVERAL SOUTH. SAT-WED...WEAK FRONTAL TROUGH JUST TO OUR NORTH WILL DISSIPATE OVER THE WEEKEND THEN ANOTHER SURFACE TROUGH WILL MOVE ACROSS THE SOUTHEAST STATES EARLY NEXT WEEK. THIS SCENARIO WILL KEEP WINDS/SEAS 5-10 KT/2-3 FEET OVER THE WEEKEND. SOUTHWEST FLOW WILL BECOME MORE ESTABLISHED EARLY NEXT WEEK AND MAY REACH TO AROUND 15 KNOTS IN THE NORTH. BOATERS WILL NEED TO KEEP A WATCH TO THE WESTERN SKIES VERO BEACH SOUTH SATURDAY AFTERNOON AS STEERING FLOW WILL TEND TO PUSH STORMS EASTWARD. ONCE THE SEA BREEZE CIRCULATION SETS UP SEBASTIAN INLET NORTH STORMS SHOULD MOVE SOUTH ALONG THE SEA BREEZE AS IT MOVES ACROSS THE BARRIER ISLAND...THE ICW AND THE MAINLAND DURING THE AFTERNOON. THEREAFTER...WEAKENING STEERING WINDS WILL LEAD TO LESS CHANCES FOR AFTERNOON STORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 86 71 89 / 40 50 20 20 MCO 71 90 72 92 / 30 50 20 20 MLB 71 87 71 88 / 40 60 20 30 VRB 70 89 71 89 / 40 60 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...WIMMER LONG TERM....LASCODY AVIATION...99
Hazardous weather outlook, Jul 10, 6:17 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 617 AM EDT FRI JUL 10 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-102230- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 617 AM EDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE...COMBINED WITH A POCKET OF COLD TEMPERATURES ALOFT AND THE DEVELOPMENT OF AN ATLANTIC SEA BREEZE THIS AFTERNOON WILL ALLOW NUMEROUS LIGHTNING STORMS TO DEVELOP. SIMILAR TO YESTERDAY...SOME STORMS WILL FORM DURING THE MORNING...AND SPREAD FROM WEST TO EAST AT 10 TO 15 MPH FROM THE GULF COAST TO THE INTERIOR PENINSULA. STORM COVERAGE WILL GRADUALLY INCREASE AS TEMPERATURES WARM THROUGH EARLY AFTERNOON. THE GREATEST COVERAGE IS EXPECTED DURING THE MID TO LATE AFTERNOON AS EASTWARD MOVING STORMS INTERACT WITH THE SEA BREEZE OVER THE COASTAL COUNTIES. MANY OF THE STORMS TODAY MAY CONTAIN GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND OCCASIONAL LIGHTNING. A FEW STORMS MAY INCREASE TO SEVERE LEVELS AND PRODUCE DAMAGING WINDS OF AROUND 60 MPH AND PENNY TO QUARTER SIZE HAIL. DURING THIS TIME OF YEAR...LIGHTNING USUALLY POSES THE GREATEST WEATHER THREAT TO YOUR SAFETY. THE EARLY AND LATE STAGES OF THUNDERSTORMS OFTEN ARE THE MOST DANGEROUS TIME TO BE OUTDOORS...AS MANY PEOPLE ARE CAUGHT OFF GUARD BY THE FIRST OR FINAL STRIKES TO THE GROUND. MOVE INDOORS WELL IN ADVANCE OF APPROACHING STORMS AND REMAIN INSIDE UNTIL 30 MINUTES AFTER THE LAST THUNDER IS HEARD. ...FLOOD IMPACT... RAINFALL RATES NEAR TWO INCHES PER HOUR WILL OCCUR WITH MANY OF THE STORMS. TEMPORARY LOCAL FLOODING MAY DEVELOP IN AREAS WHICH EXPERIENCE SEVERAL ROUNDS OF STORMS...ESPECIALLY NEAR THE EAST COAST THIS AFTERNOON. NEVER DRIVE THROUGH WATER COVERING THE ROADWAY. ...RIP CURRENT IMPACT... A LONG PERIOD EASTERLY SWELL AND HIGH ASTRONOMICAL TIDES WILL CONTRIBUTE TO AN ELEVATED RIP CURRENT RISK AT AREA BEACHES AGAIN TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD AND DO NOT SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS STORMS WILL SPREAD EAST AT 10 TO 15 KNOTS AND MOVE ACROSS THE INTRACOASTAL AND COASTAL WATERS TODAY. STORMS WILL ALSO IMPACT THE INLAND LAKES. THE SEA BREEZE FORMATION NEAR THE EAST COAST WILL HELP STRENGTHEN STORMS OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. GUSTY WINDS OVER 35 KNOTS...CLOUD TO WATER LIGHTNING...AND VISIBILITY NEAR ZERO IN HEAVY RAIN ARE LIKELY WILL MANY OF THE STORMS TODAY. WATCH FOR DARKENING SKIES AND LIGHTNING TO THE WEST AND SEEK SAFE HARBOR WELL BEFORE STORMS APPROACH THE COAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SURFACE RIDGE WILL BEGIN TO SHIFT NORTHWARD OVER CENTRAL FLORIDA THIS WEEKEND...SIGNALING A GRADUAL RETURN TO TYPICAL SEA BREEZE GENERATED LIGHTNING STORMS EACH AFTERNOON RATHER THAN THE MORE EXTENSIVE STORMS OF THE PAST WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SPRATT
In the hours before
Special weather statement, Jul 10, 5:10 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 510 PM EDT FRI JUL 10 2009 FLZ041-044-141-102215- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 510 PM EDT FRI JUL 10 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHERN VOLUSIA COUNTY... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 13 MILES NORTHWEST OF DAYTONA INTERNATIONAL SPEEDWAY TO LAKE GEORGE...MOVING SOUTHEAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
Special weather statement, Jul 10, 6:16 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 616 PM EDT FRI JUL 10 2009 FLZ058-102315- OKEECHOBEE- 616 PM EDT FRI JUL 10 2009 ...STRONG THUNDERSTORMS EXPECTED TO DEVELOP OVER OKEECHOBEE COUNTY... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO WELL DEFINED OUTFLOW BOUNDARIES MERGING OVER NORTH OKEECHOBEE COUNTY NEAR OVIEDO AND LAKE JESSUP. THE MERGER WILL OCCUR BETWEEN KISSIMMEE PRAIRIE PRESERVE AND FORT DRUM THROUGH 715 PM. THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH... WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. BRAGAW
Local storm report, Jul 10, 6:21 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
621 PM EDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 4 N HAULOVER CANAL 28.80N 80.74W
07/10/2009 M39 MPH VOLUSIA FL OTHER FEDERAL
34 KNOTS FROM USAF WIND TOWER
&&
MRTLocal storm report, Jul 10, 6:45 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
645 PM EDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 4 N HAULOVER CANAL 28.80N 80.74W
07/10/2009 M44 MPH VOLUSIA FL OTHER FEDERAL
USAF WIND TOWER. 38 KNOTS AT 54 FEET ELEVATION.
&&
MRTSpecial weather statement, Jul 10, 6:53 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 653 PM EDT FRI JUL 10 2009 FLZ059-064-102345- MARTIN-ST. LUCIE- 653 PM EDT FRI JUL 10 2009 ...STRONG THUNDERSTORMS AFFECTING ST. LUCIE COUNTY...MAY DEVELOP SOUTHWARD INTO MARTIN COUNTY... AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER SAINT LUCIE WEST...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE PORT SAINT LUCIE AND FORT PIERCE. ADDITIONAL STRONG STORMS ARE EXPECTED TO DEVELOP SOUTHWARD INTO MARTIN COUNTY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
Local storm report, Jul 10, 6:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
659 PM EDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 4 WNW PORT SAINT LUCIE 27.29N 80.41W
07/10/2009 M0.50 INCH ST. LUCIE FL TRAINED SPOTTER
A LARGE AMOUNT OF SMALL HAIL OCCURRING
&&
MRTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:22 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jul 10, 3:25 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 44 min |
| Jul 10, 3:45 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 10, 3:50 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 22 min |
| Jul 10, 4:16 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 44 min |
| Jul 10, 4:55 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 53 min |
| Jul 10, 7:39 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.